Alert archive / Indiana / Gale Watches in 2016
Gale Watch 9, NWS Northern Indiana
NWS Northern Indiana issued this gale watch at Dec 24, 2016, 4:19 AM EST. It took effect at Dec 25, 2016, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 24, 2016, 4:19 AM EST (09:19 UTC)
- In effect from
- Dec 25, 2016, 7:00 PM EST
- Expired
- Dec 24, 2016, 3:55 PM EST
- In force
- Issued by
- NWS Northern Indiana
The text
As transmitted.
705 WHUS73 KIWX 240919 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 419 AM EST SAT DEC 24 2016 LMZ043-046-241730- /O.NEW.KIWX.GL.A.0009.161226T0000Z-161227T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 419 AM EST SAT DEC 24 2016 ...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT. * WINDS: SOUTHEAST TO 25 KNOTS SUNDAY EVENING VEERING SOUTHWEST MONDAY THEN WEST MONDAY NIGHT. GUSTS TO 35 KNOT GALES POSSIBLE. * WAVES: 2 TO 4 FEET SUNDAY NIGHT BUILDING TO 4 TO 7 FEET MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
816 WHUS73 KIWX 241551 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1051 AM EST SAT DEC 24 2016 LMZ043-046-250000- /O.CON.KIWX.GL.A.0009.161226T0000Z-161227T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1051 AM EST SAT DEC 24 2016 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT. * WINDS: SOUTHEAST TO 25 KNOTS SUNDAY EVENING VEERING SOUTHWEST MONDAY THEN WEST MONDAY NIGHT. GUSTS TO 35 KNOT GALES POSSIBLE. * WAVES: 2 TO 4 FEET SUNDAY NIGHT BUILDING TO 4 TO 7 FEET MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
622 WHUS73 KIWX 242055 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 355 PM EST SAT DEC 24 2016 LMZ043-046-250500- /O.UPG.KIWX.GL.A.0009.161226T0000Z-161227T0600Z/ /O.NEW.KIWX.SC.Y.0077.161226T0000Z-161227T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 355 PM EST SAT DEC 24 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM SUNDAY TO 1 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM SUNDAY TO 1 AM EST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHEAST TO 25 KNOTS SUNDAY EVENING VEERING SOUTHWEST MONDAY THEN WEST MONDAY NIGHT. GUSTS TO 30 KNOTS POSSIBLE. * WAVES: 2 TO 4 FEET SUNDAY NIGHT BUILDING TO 3 TO 6 FEET MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale watch went out at Dec 24, 3:21 AM EST, 58 minutes earlier.
Area forecast discussion, Dec 24, 3:21 AM EST, 58 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 321 AM EST Sat Dec 24 2016 .SYNOPSIS... Issued at 320 AM EST Sat Dec 24 2016 Cloudy skies and pockets of drizzle will persist early this morning. The rest of today will be dry but cloudy with afternoon highs in the middle to upper 30s. The next storm system will bring a slight chance of drizzle or freezing drizzle with areas of fog early Christmas morning followed by warmer temperatures and rain Sunday afternoon through Monday. && .SHORT TERM...(Today and Tonight) Issued at 319 AM EST Sat Dec 24 2016 Areas of fog and drizzle expected early this morning with stratus deck locked in under inversion. Model soundings show this inversion remaining in place and strengthening with trapped moisture through Christmas day. Soundings become dry above inversion but with light flow and low sun angle not too excited about clearing anytime soon. Subsidence with weak ridging may allow for some breaks or thin spots this afternoon but climo suggest a pessimistic approach with clouds through the period. This will keep diurnal temp spread rather small with highs today near or just above current readings in the mid to upper 30s. High pressure slides east tonight but winds remain calm or light through first half of evening before gradient increases slightly late. Weak easterly flow with trapped moisture and melting snowpack should aid in keeping clouds and some fog across the region. Soundings suggest potential for light drizzle/freezing drizzle so will keep a slight chance mention in forecast over the southwest half of area into Christmas morning. && .LONG TERM...(Sunday through Friday) Issued at 319 AM EST Sat Dec 24 2016 Intensifying low pressure will be moving out of the Rockies and into the Northern Plains Christmas day while high pressure remains over the eastern CONUS. Low level east to southeast flow expected locally between these synoptic features with warming temps above persistent inversion. Concerned we may not see significant surface warming until late Sunday afternoon or evening given cold near surface layer. Model soundings continue to keep lowest levels near 0C until after 00z Mon. 2m temps and raw consensus output considerably cooler than MOS and superblend guidance. Have lowered high temps a few degrees but do expected warm surge Sunday evening and overnight as low level flow veers more southerly and low level jet really ramps up. This will push a surge of deep moisture into the area ahead of sharp frontal boundary late Sunday night and Monday morning. Strong forcing and deep moisture advection along with narrow plume of steep mid level lapse rates and MUCAPE of a few hundred Joules may support isolated thunder. For now have not included TSRA in forecast but could see need for some slight chances near the front. High temps Monday a little tricky with timing of front but much of the area should warm into the 50s and approach 60 in the southeast. This will be in record territory for the date at many locations. High pressure and return to more seasonable temperatures expected Tuesday and Wednesday. Next short wave moves through Wednesday night with a chance of light rain or snow. This will be followed by colder temps and chances for some lake effect snow showers to end the week. && .AVIATION...(For the 06Z TAFS through 06Z Saturday Night) Issued at 1248 AM EST Sat Dec 24 2016 Strong thermal inversion based 1500-2000 ft agl will maintain saturation within moist boundary layer with LIFR to IFR ceilings dominating overnight into midday. Slight diurnally driven lift of stratus bases expected by late afternoon, but remain well below fueling/alternate criteria. Expect a lowering into IFR range by end of forecast period. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Murphy SHORT TERM...Lashley LONG TERM...Lashley AVIATION...Murphy Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 23, 5:10 AM EST, 23 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 510 AM EST FRI DEC 23 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-241015- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 510 AM EST FRI DEC 23 2016 /410 AM CST FRI DEC 23 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT A MIX OF RAIN AND SNOW IS EXPECTED LATE THIS AFTERNOON AND TONIGHT. SNOW ACCUMULATIONS UP TO AN INCH ARE POSSIBLE...MAINLY NEAR AND NORTH OF US ROUTE 6. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-241015- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 510 AM EST FRI DEC 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE EARLY NEXT WEEK. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 3:55 PM EST | Small Craft Advisory | IWX | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.